View Full Version : lexapro and weight


hollywood
05-11-12, 09:28 AM
So from what I read it's supposedly neutral but I see alot of feedback that says otherwise. I see that most tend to gain after time on these meds. I'm trying it at low dose. Since trying it there is about 5 lbs that I'm cutting , and I dropped three and all of a sudden for no reason I'm up two from the 3 I lost. Its odd. I'm talking about getting down to below 10% body fat. I'm really ******. I'm so irritated when I got on the scale I want to beat somebody until I see bruises. WTF!

ILoveChaos
05-11-12, 11:05 AM
Definitely wasn't neutral for me. I put on quite a bit of weight.

hollywood
05-11-12, 11:41 AM
Jesus people.. I just took 2.5mg trying to get to 5mg dosage. Now I hear this? Quite a bit of weight? Holy cow man . I'm currently cutting and trying to get to 7% body fat.

ILoveChaos
05-11-12, 07:09 PM
Well I could lie if you wanted me to but that just wasn't my experience. But trying to get to 7% is beyond anything I've ever experienced so who knows if it's the lexapro or if it's just your body not wanting to go down that far.

hollywood
05-11-12, 10:50 PM
It's the lex I am jacked

hollywood
05-11-12, 10:53 PM
Why would it make you put weight on? It's not a steroid or opium? Technically it shouldn't and I won't. Just ran a mile . Anyways it doesn't cause weight gain unless it demotivated you.

ILoveChaos
05-12-12, 01:37 PM
Anything that modulates serotonin or any other brain chemical for that matter can affect your metabolism, hunger, etc. A lot of docs think it has something to do with an increase in hunger when the anti-depressant starts working and you don't have as much appetite suppression. There's some debate as so whether lexapro does/does not cause weight gain. There are some studies that show small increases in weight. That's a small increase to normal BMI, not 7% body fat which probably has you well below that number. On the other hand, most of the studies that show weight gain are after longer periods of use so if you just started then you are right in thinking it shouldn't be the lexapro.

I was just saying from personal experience that it did cause me to gain weight. I was active the entire time I was on lexapro and never had weight gaining issues beforehand and was actively trying to lose it. Once I went off I had more luck. This could just be my experience and the side effect isn't very common.

Also, if you're cutting for something you are probably already doing this but you are weighing yourself at the same time every day, correct? I assume you're on a cutting diet as well?

hollywood
05-12-12, 03:48 PM
Well for what it's worth I feel horrible and I am tired ! So fatigued especially in the mornings on this stuff! It makes me think I am sick when I get fatigue like this. Anxiety is worse with
This lexapro because I am fatigued and confused and dopey ! Been in 2.5 mg s . From your experience will I get withdrawal after 7-8 days? I quit this junk! Does that fatigue description sound familiar with your experience on lexapro ?

425runner
05-12-12, 07:43 PM
It actually made me nauseous and I lost my appetite completely, dropped 5 lbs in a week...

hollywood
05-12-12, 07:49 PM
Woke up today less 5? Not sure if I will continue the fog last in the mornings to about 3 pm

hjajck
05-22-12, 10:50 AM
Lexapro was neutral for me. I didn't gain any weight while taking it.

hollywood
05-22-12, 11:14 AM
I don't know , I have really hated lexapro. The stuff makes you not care about anything. I'm on 4 beads of cymbalta ..Lol , feeling better.